The scaling limits of a heavy tailed Markov renewal process. (English. French summary) Zbl 1271.60095

Author’s abstract: In this paper we consider heavy tailed Markov renewal processes and we prove that, suitably renormalised, they converge in law towards the \(\alpha\)-stable regenerative set. We then apply these results to the strip wetting model which is a random walk \(S\) constrained above a wall and rewarded or penalized when it hits the strip \([0,\infty)\times [0,a]\) where \(a\) is a given positive number. The convergence result that we establish allows to characterize the scaling limit of this process at criticality.


60K15 Markov renewal processes, semi-Markov processes
60K05 Renewal theory
60K20 Applications of Markov renewal processes (reliability, queueing networks, etc.)
82B27 Critical phenomena in equilibrium statistical mechanics
Full Text: DOI arXiv Euclid


[1] S. Asmussen. Applied Probability and Queues , 2nd edition. Applications of Stochastic Modelling and Applied Probability 51 . Springer, New York, 2003. · Zbl 1029.60001
[2] J. Bertoin. Subordinators: Examples and applications. In Lectures on Probability Theory and Statistics (Saint-Flour, 1997) 1-91. Lecture Notes in Math. 1717 . Springer, Berlin, 1999. · Zbl 0955.60046
[3] A. N. Borodin and P. Salminen. Handbook of Brownian Motion - Facts and Formulae , 2nd edition. Probability and Its Applications . Birkhäuser, Basel, 2002. · Zbl 1012.60003
[4] F. Caravenna and J.-D. Deuschel. Pinning and wetting transition for \((1+1)\)-dimensional fields with Laplacian interaction. Ann. Probab. 36 (2008) 2388-2433. · Zbl 1179.60066
[5] F. Caravenna and J.-D. Deuschel. Scaling limits of \((1+1)\)-dimensional pinning models with Laplacian interaction. Ann. Probab. 37 (2009) 903-945. · Zbl 1185.60106
[6] F. Caravenna, G. Giacomin and L. Zambotti. Tightness conditions for polymer measures. Preprint, 2007. Available at arXiv.org: . · Zbl 1138.60060
[7] F. Caravenna, G. Giacomin and L. Zambotti. Sharp asymptotic behavior for wetting models in \((1+1)\)-dimension. Electron. J. Probab. 11 (2006) 345-362 (electronic). · Zbl 1112.60068
[8] F. Caravenna, G. Giacomin and L. Zambotti. Infinite volume limits of polymer chains with periodic charges. Markov Process. Related Fields 13 (2007) 697-730. · Zbl 1138.60060
[9] E. Çinlar. Some joint distributions for Markov renewal processes. Aust. N. Z. J. Stat. 10 (1968) 8-20. · Zbl 0162.48701
[10] M. Cranston, L. Koralov, S. Molchanov and B. Vainberg. Continuous model for homopolymers. J. Funct. Anal. 256 (2009) 2656-2696. · Zbl 1162.82031
[11] J.-D. Deuschel, G. Giacomin and L. Zambotti. Scaling limits of equilibrium wetting models in \((1+1)\)-dimension. Probab. Theory Related Fields 132 (2005) 471-500. · Zbl 1084.60060
[12] R. A. Doney. One-sided local large deviation and renewal theorems in the case of infinite mean. Probab. Theory Related Fields 107 (1997) 451-465. · Zbl 0883.60022
[13] R. A. Doney. Local behavior of first passage probabilities. Probab. Theory Related Fields 5 (2010) 299-315. · Zbl 1237.60036
[14] W. Feller. An Introduction to Probability Theory and Its Applications , Vol. II, 2nd edition. Wiley, New York, 1971. · Zbl 0219.60003
[15] P. J. Fitzsimmons, B. Fristedt and B. Maisonneuve. Intersections and limits of regenerative sets. Z. Wahrsch. Verw. Gebiete 70 (1985) 157-173. · Zbl 0548.60084
[16] G. Giacomin. Random Polymer Models . Imperial College Press, London, 2007. · Zbl 1125.82001
[17] P. E. Greenwood and W. Wefelmeyer. Empirical estimators for semi-Markov processes. Math. Meth. Statist. 5 (1996) 299-315. · Zbl 0872.62038
[18] P. Lévy. Processus semi-markoviens. In Proceedings of the International Congress of Mathematicians, 1954, Amsterdam , Vol. III 416-426. Erven P. Noordhoff N.V., Groningen, 1956. · Zbl 0073.34705
[19] R. Pyke. Markov renewal processes with finitely many states. Ann. Math. Statist. 32 (1961) 1243-1259. · Zbl 0201.49901
[20] R. Pyke and R. Schaufele. Limit theorems for Markov renewal processes. Ann. Math. Statist. 35 (1964) 1746-1764. · Zbl 0134.34602
[21] W. L. Smith. Regenerative stochastic processes. Proc. R. Soc. Lond. Ser. A 232 (1955) 6-31. · Zbl 0067.36301
[22] J. Sohier. A functional limit convergence towards Brownian excursion. Preprint, 2010. Available at . · Zbl 1271.60095
[23] J. Sohier. On pinning phenomena and random walk fluctuation theory. Ph.D. thesis, Univ. Paris 7, France, 2010. Available at .
[24] M. Zerner. Quelques propriétés spectrales des opérateurs positifs. J. Funct. Anal. 72 (1987) 381-417. · Zbl 0642.47031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.